Announcement

Collapse

Sharing and/or soliciting copyrighted material is prohibited

You are not allowed to share links or request to share any copyrighted material, which includes (but not limited to) books, software, videos, exam simulation etc.

На это форуме запрещаются запросы или обмен ссылками на нелегальные книги, программы, видео-лекции, симуляторы экзаменов и т.п. Участники, повторно уличенные в этом, будут отстраненны от пользования форумом на длительное время
See more
See less

EKG Xrcise

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • EKG Xrcise

    56 y/o male comes for an annual routine visit. He is in a good shape and has no complaints at this time. His past medical history includes diabetes mellitus type 2, hypertension, dislipidemia, GERD and increased BMI. He lives with his family and denies any smoking, alcohol or drug use. Review of systems, however, reveals occasional palpitations without complaints of syncope, chest pain, shortness of breath or periferal edema. His medications are: metformin, atenolol, HCTZ, aspirin, simvastatin and omeprasole.
    Vital signs: temperature 98.7 F, BP 151/78, HR 72, RR 16.
    EKG, obtained in the office showed below

    What medication should be considered a potentially harmful for this patient?

    A. Atenolol
    B. Aspirin
    C. HCTZ
    D. Metformin
    E. Omeprazole
    F. Simvastatin

  • #2
    HCTZ can worsen lipid profile? Dont see anything on ECG except tachicardia

    Comment


    • #3
      На EKG - sinus tachicardia, возможно как следствие гипокалемии, которая вызвала тахикардию, поэтому HCTZ может быть опасным. Наверное, ответ гораздо проще, но пока что не приходит в голову .

      Comment


      • #4
        Can''t see it clearly. Is it WPW? If so, A is correct answer.

        Comment


        • #5
          Originally posted by fourplay View Post
          Can''t see it clearly. Is it WPW? If so, A is correct answer.
          You got it! The is a delta wave best seen in leads II, III, V3, V4.
          Great job!

          Comment


          • #6
            Correct answer is A

            Educational objective:

            WPW syndrome is an EKG abnormality with a characteristic delta wave, or a small upstroke in the QRS complex which sometimes associated with a short PR interval and gives the QRS complex a wide-looking appearance.
            Pathophysiologically, there is an abnormal accessory conduction pathway bypassing the A-V node. This pathway, also known as a bundle of Kent, contains predominantly sodium channels.
            Patients with WPW are prone for life-threatening wide complex tachyarrhythmias.
            Beta blockers slow down the conduction in the A-V node and in presence of an accessory pathway prone to push the conduction towards the accessory pathway, increasing the risk of tachyarrythmias and a sudden death.
            Wolff-Parkinson-White syndrome is sometimes associated with Leber's hereditary optic neuropathy, a type of mitochondrial disease.

            Comment


            • #7
              Thanks! There is slight ustroke, although PQ and QRS length seems to be normal

              Comment


              • #8
                Thank you, Alex! Great question!

                Comment


                • #9
                  you're welcome guys!
                  Another thing to remember in residency: if you have a pt with a-fib, before giving BB or CCB make sure there is no WPW.

                  Comment


                  • #10
                    Originally posted by Mavi
                    or digoxin )
                    Good points, thanks!
                    right. It also blocks AV conduction

                    Comment


                    • #11
                      Atenolol is harmful for this patient

                      Comment

                      Working...
                      X